Alert archive / Kansas / Heat Advisories in 2011

Heat Advisory 5, NWS Dodge City, KS

July 9, 201114 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 9, 2011, 3:31 PM CDT for 14 counties in Kansas. It took effect at Jul 10, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2011, 3:31 PM CDT (20:31 UTC)
In effect from
Jul 10, 2011, 1:00 PM CDT
Expired
Jul 10, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 446 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-394 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
446 m²/s²
0-3 km storm-relative helicity
602 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS73 KDDC 092031
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT SAT JUL 9 2011

...VERY HOT WEATHER EXPECTED THIS AFTERNOON AND AGAIN TOMORROW
AFTERNOON...

.A WARM FRONT WILL PASS ACROSS SOUTHWEST KANSAS TODAY. VERY HOT
CONDITIONS ARE EXPECTED THIS AFTERNOON AND TOMORROW AFTERNOON.

KSZ046-065-066-079>081-089-090-100430-
/O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/
/O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/
RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
331 PM CDT SAT JUL 9 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-031-100430-
/O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
331 PM CDT SAT JUL 9 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. 


* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ078-087-088-100100-
/O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/
FORD-MEADE-CLARK-
INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...MEADE...FOWLER...
ASHLAND...MINNEOLA
331 PM CDT SAT JUL 9 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

WAH
2 follow-up statements
347 
WWUS73 KDDC 100857
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
357 AM CDT SUN JUL 10 2011

...VERY HOT WEATHER EXPECTED THIS AFTERNOON AND AGAIN TOMORROW
AFTERNOON...

.A STATIONARY FRONT EXTENDING ACROSS SOUTHWEST KANSAS WILL LIFT TO
THE NORTH TODAY. VERY HOT AIR WILL SPREAD NORTH ACROSS THE AREA
THIS AFTERNOON. HIGHER DEWPOINTS IN THE AREA WILL HELP BOOST HEAT
INDICIES TO ABOVE 105 DEGREES.

KSZ045-064-078-088-101700-
/O.EXA.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/
NESS-HODGEMAN-FORD-CLARK-
INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON...
DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA
357 AM CDT SUN JUL 10 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL CLIMB TO AROUND 105.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-031-046-065-066-079>081-089-090-101700-
/O.CON.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/
TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
357 AM CDT SUN JUL 10 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

GERARD
653 
WWUS73 KDDC 102023
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT SUN JUL 10 2011

...VERY HOT WEATHER EXPECTED THIS AFTERNOON...

.VERY HOT AIR WILL SPREAD ACROSS THE AREA THIS AFTERNOON. HIGHER
DEWPOINTS IN THE AREA WILL HELP BOOST HEAT INDICIES TO ABOVE 105
DEGREES.

KSZ030-031-045-046-064>066-078>081-088>090-110100-
/O.CON.KDDC.HT.Y.0005.000000T0000Z-110711T0100Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
323 PM CDT SUN JUL 10 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 9, 3:31 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 9, 3:31 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT SAT JUL 9 2011

.SYNOPSIS...

THE CURRENT WEATHER PATTERN CONSISTS OF AN UPPER LEVEL HIGH
POSITIONED ACROSS THE SOUTHERN PLAINS AND AN UPPER LEVEL LOW FOUND
ACROSS CENTRAL CANADA INTO THE NORTHERN ROCKIES. TOWARDS THE
SURFACE...A LARGE AREA OF HIGH PRESSURE IS FOUND ACROSS THE EASTERN
THIRD OF THE UNITED STATES. A WEAK STATIONARY BOUNDARY IS FOUND
DRAPED ACROSS THE SOUTHEAST AND LOWER MISSISSIPPI VALLEY BEFORE
BECOMING A WARM FRONT ACROSS SOUTHERN OKLAHOMA...WESTERN
OKLAHOMA...AND WESTERN KANSAS. A WEAK AREA OF LOW PRESSURE IS FOUND
AT THE END OF THIS FRONTAL BOUNDARY. INFORMATION FROM THE 12Z
SOUNDING SHOW SOUTHERLY WINDS AT THE SURFACE QUICKLY SHIFTING TO THE
WEST BY 800 MB. PWAT VALUES OF 1.45 INCHES ARE ALSO SHOWN FROM THE
SOUNDING WHICH IS ABOVE NORMAL FOR THIS TIME OF THE YEAR. CURRENT
WEATHER CONDITIONS SHOW MOSTLY CLEAR SKIES AND THE KDDC RADAR
DETECTS NO PRECIPITATION ECHOES. WINDS ARE CIRCULATING AROUND THE
WEAK AREA OF LOW PRESSURE MENTIONED ABOVE. THEY ARE FROM THE SOUTH
AT 10 TO 15 KNOTS ACROSS EASTERN PORTIONS OF OUR CWA...A WESTERLY
DIRECTION ACROSS SOUTHERN AND CENTRAL PORTIONS OF OUR CWA...AND FROM
THE NORTHWEST ACROSS NORTHWESTERN PORTIONS OF OUR CWA. TEMPERATURES
CURRENTLY RANGE FROM THE LOWER 90S ACROSS NORTHERN PORTIONS OF OUR
CWA TO MID 100S ACROSS SOUTHERN PORTIONS OF OUR CWA.

&&

.DISCUSSION...

DAYS 1-2...

THE MAIN CONCERN WITH THE SHORT RANGE FORECAST WILL BE VERY HOT HIGH
TEMPERATURES THIS AFTERNOON AND TOMORROW AFTERNOON.

TODAY AND TONIGHT...
A UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ALONG THE CANADIAN
BORDER TODAY AND HELP SHIFT A LOW TO MID-LEVEL HOT PLUME ACROSS
SOUTHWESTERN KANSAS. THIS WILL ALLOW THE WARM FRONT MENTIONED ABOVE
TO MOVE NORTHWARD INTO CENTRAL KANSAS. THE AFOREMENTIONED WARM PLUME
WILL EXPERIENCE DOWNSLOPING AND DRY ADIABATIC MIXING ALLOWING FOR
TEMPERATURES TO REACH EASILY INTO THE MID TO UPPER 100S ACROSS
SOUTHERN PORTIONS OF OUR CWA. THE REMAINDER OF THE CWA WILL
EXPERIENCE HIGHS IN THE LOWER TO MID 100S. HEAT INDEXES ABOVE 105
DEGREES WILL BE FELT ACROSS EASTERN PORTIONS OF OUR CWA AND A HEAT
ADVISORY REMAINS IN EFFECT ACROSS THE EASTERN THIRD OF OUR CWA. THIS
EVENING...STORMS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE OF
THE ROCKIES AND MOVE TO THE EAST. A FEW OF THESE STORMS COULD EFFECT
WESTERN AND NORTHERN PORTIONS OF OUR CWA LATER IN THE EVENING.
ALSO...A FEW STORMS MAY ALSO FORM ACROSS THE KS/OK BORDER LATE THIS
AFTERNOON BEFORE DISSIPATING AFTER SUNSET. ANY STORMS THAT DO FORM
HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS AND HEAVY RAIN
BEING THE MAIN CONCERN. ANY STORMS THAT DO FORM SHOULD DISSIPATE OR
MOVE OUT OF THE AREA BY MIDNIGHT LEAVING PARTLY CLOUDY SKIES
OVERNIGHT. LOWS TONIGHT WILL BE IN THE LOWER TO MID 70S.

TOMORROW AND TOMORROW NIGHT...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL START TO SHIFT TO THE
EAST AND POSITION ITSELF ACROSS THE MISSISSIPPI VALLEY BY MONDAY
MORNING. TOWARDS THE SURFACE...THE WARM FRONT WILL CONTINUE TO MOVE
TO THE NORTH. WINDS TOMORROW WILL BE FROM THE SOUTHWEST ALLOWING FOR
VERY HOT TEMPERATURES TO BE OBSERVED ACROSS THE CWA ONCE AGAIN.
HIGHS TOMORROW AFTERNOON ARE EXPECTED TO BE IN THE LOWER TO MID 100S
ACROSS NORTHERN PORTIONS OF OUR CWA AND IN THE MID TO UPPER 100S
ACROSS SOUTHERN PORTIONS OF OUR CWA. I HAVE ISSUED A HEAT ADVISORY
FOR THE TWO EASTERN TIERS OF COUNTIES IN OUR CWA AS WELL AS TREGO
AND ELLIS WHERE THE APPARENT TEMPERATURE SHOULD REACH OR EXCEED 105
DEGREES. A FEW STORMS MAY DEVELOP ACROSS EASTERN COLORADO ONCE AGAIN
TOMORROW AFTERNOON BUT ARE EXPECTED TO MOVE TO THE NORTHEAST AND
ONLY BRIEFLY EFFECT WESTERN AND NORTHERN PORTIONS OF OUR CWA. LOWS
TOMORROW NIGHT WILL BE IN THE LOWER TO MID 70S ONCE AGAIN.

MONDAY...
HIGH PRESSURE WILL DOMINATE THE AREA STARTING ON MONDAY ALLOWING FOR
MOSTLY CLEAR SKIES AND DRY CONDITIONS. TEMPERATURES ARE EXPECTED TO
BE SLIGHTLY COOLER WITH FORECASTED HIGHS AROUND 100 DEGREES WITH THE
EXCEPTION OF SOUTHEASTERN PORTIONS OF OUR CWA WHERE LOWER TO MID
100S WILL BE FELT.

DAYS 3-7...

THERE REALLY IS LITTLE TO BE EXCITED ABOUT REGARDING THE POTENTIAL
FOR INTERESTING SENSIBLE WEATHER (IN TERMS OF PRECIPITATION OR EVEN
SIGNIFICANT FRONTAL PASSAGES) PRETTY MUCH ALL OF NEXT WEEK FOR
SOUTHWEST KANSAS...AS THE MID-SUMMER UPPER LEVEL RIDGE STRENGTHENS
AND BASICALLY PARKS ITSELF RIGHT OVER THE CENTRAL CONUS.  THE AREAL
EXPANSE OF 590+ DECAMETER 500MB HEIGHTS WILL ONLY GROW FROM TUESDAY
THROUGH THE END OF THIS FORECAST PERIOD BEING SATURDAY 16 JULY...AS
WE BEGIN TO ENTER THE CLIMATOLOGICALLY HOTTEST STRETCH OF THE WARM
SEASON (WHICH CENTERS AROUND THE THIRD WEEK OF JULY).  WHAT THIS
MEANS IS VERY LITTLE POTENTIAL FOR PRECIPITATION ON A DAILY BASIS AS
ANY TROPICAL EASTERLY WAVE THAT MOVES WEST BENEATH THE HIGH WILL
ROTATE AROUND THE HIGH THROUGH UTAH, COLORADO, AND WYOMING THEN
BECOMING ABSORBED INTO THE WESTERLY UPPER TROPOSPHERIC FLOW OVER THE
NORTHERN PLAINS.  BEFORE THE HUGE UPPER LEVEL ANTICYCLONE BECOMES
ESTABLISHED...THERE WILL THE THE POTENTIAL FOR A MESOSCALE
CONVECTIVE SYSTEM TO DEVELOP OVER NORTHEASTERN/EAST-CENTRAL COLORADO
AND PERHAPS CLIP THE NORTHERN SECTIONS OF SOUTHWEST/WEST-CENTRAL
KANSAS MONDAY NIGHT THROUGH TUESDAY NIGHT.  WILL CONTINUE WITH 20
POPS ACROSS MOST OF THE AREA TUESDAY NIGHT AS THE UPPER LOW
CURRENTLY OVER THE GULF OF MEXICO MOVES NORTHWEST INTO WEST TEXAS
MONDAY THEN INTO KANSAS TUESDAY.  THERE WILL BE A FAIR AMOUNT OF
ENHANCED MID LEVEL MOISTURE WITH THIS FEATURE WHICH WILL ALSO SERVE
TO KEEP TEMPERATURES FROM REACH TRIPLE-DIGIT HIGHS.  THAT WILL NOT
LAST LONG, HOWEVER, AS ONCE THE UPPER HIGH BECOMES ESTABLISHED
WEDNESDAY AND BEYOND...A MULTI-DAY PERIOD OF 100-DEGREE HEAT WILL
MOST LIKELY RESUME.  SHOULD THE UPPER HIGH POSITION ITSELF EVEN
FARTHER NORTH THAN SOUTHERN KANSAS TOWARD THE END OF THE FORECAST
PERIOD AND INTO THE 8-14 DAY TIME FRAME...SOME OF THE TROPICAL
EASTERLY FLOW (WITH HIGHER MID-LEVEL MOISTURE CONTENT) WILL
INFLUENCE SOUTHWEST KANSAS WEATHER WITH SLIGHTLY COOLER TEMPERATURES
(HIGHS IN THE MID-UPPER 90S INSTEAD OF LOWER 100S)

&&

.AVIATION...

SURFACE WINDS LATE THIS AFTERNOON ARE GENERALLY OUT OF THE WEST TO
NORTHWEST AT KGCK AND KDDC...WITH NEARLY CALM WINDS AT KHYS AS A
WEAK SURFACE LOW IS POSITIONED SOMEWHERE BETWEEN KDDC AND KHYS.
SOME OF THE HIGH RESOLUTION NUMERICAL SIMULATIONS INDICATE
THUNDERSTORM DEVELOPMENT OVER THE TYPICALLY TERRAIN FAVORED AREAS OF
EASTERN/SOUTHEASTERN COLORADO WHICH WILL SPREAD INTO WEST
CENTRAL/SOUTHWEST KANSAS DURING THE EVENING HOURS.  WILL KEEP THE
MENTION OF "CB" IN THE CLOUD GROUP AT KGCK AND EVEN KDDC THIS
EVENING FOR A FEW HOURS TO ACCOUNT FOR EASTWARD
TRANSLATION/DEVELOPMENT OF ACTIVITY.  ANY LARGER SCALE ORGANIZED
THUNDERSTORM CLUSTER IS EXPECTED TO REMAIN NORTH OF KDDC AND
KGCK...BUT MAY IMPACT KHYS LATE TONIGHT...SO HAVE A "CB" MENTION UP
THERE 05Z TO 09Z IN THE AFTERNOON TAF UPDATE.  EVENING TAF UPDATE
WILL HOPEFULLY HAVE BETTER SHORT-TERM DATA (SATELLITE/RADAR TRENDS)
TO EXPAND ON THE CONVECTION POTENTIAL AT ALL THREE TAF SITES THROUGH
~ 09Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75 106  76 101 /  20  10  20  10
GCK  72 104  73 100 /  20  20  20  10
EHA  72 103  69  98 /  30  20  10  10
LBL  73 105  73 100 /  20  10  10  10
HYS  72 104  76 101 /  20  20  30  10
P28  77 107  77 104 /  20  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ046-065-066-
078>081-087>090.

HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ030-031-046-
065-066-079>081-089-090.

&&

FN42/25/25
Hazardous weather outlook, Jul 9, 4:56 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
456 AM CDT SAT JUL 9 2011

KSZ030-031-043>046-061>066-074>081-084>090-101115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
456 AM CDT SAT JUL 9 2011 /356 AM MDT SAT JUL 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE ARE SMALL CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND WEST OF A LINE FROM LIBERAL TO DODGE
CITY TO HAYS. GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

A HEAT ADVISORY IS IN EFFECT FOR TODAY. SEE THE APPROPRIATE
WEATHER MESSAGE (NPWDDC) FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON
AND EVENING...MAINLY ALONG AND WEST OF A LINE FROM LIBERAL TO
DODGE CITY TO HAYS. GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

HEAT INDICES WILL APPROACH 105 DEGREES ALONG AND EAST OF A LINE
FROM HAYS TO DODGE CITY TO MEADE SUNDAY AFTERNOON.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS TUESDAY AFTERNOON AND
TUESDAY NIGHT. BRIEF HEAVY RAIN...LIGHTNING AND GUSTY WINDS ARE
THE MAIN CONCERNS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:21 AM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Ford, Kiowa and 5 more17 hr
Jul 9, 5:35 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton40 min
Jul 9, 6:11 PM CDTSpecial Weather StatementDDCScott49 min
Jul 9, 6:57 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott48 min

Nearby

Heat Advisories in Kansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.